62804members
330300posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Chemotherapy induced menopause

2 REPLIES 2
Member

Re: Chemotherapy induced menopause

 

Hi Jennifersmith

 

Thanks for posting here.  We hear from many women like yourself who experience changes in mood as a consequence of treatment for breast cancer.

 

Many people ask about vitamin and herb supplements as they want to do as much as possible to be healthy or manage side effects like yourself. There is often the belief that vitamins and herbs are safe as they are considered natural but herbal treatments don’t have to comply with the same regulations or rigorous testing that conventional medicines do. For many products there is a lack of research to support its use and some can interfere with conventional medicines including cancer treatments.

 

Because of this, many herbal preparations are not recommended for use after a diagnosis of breast cancer. The manufacturers of the ladycare magnet say it can improve hot flushes and night sweats rather than mood swings.  However, whilst many like Karenannmay personally find them helpful, there is actually no scientific evidence that the magnets work.

 

It’s understandable though that you want to try and improve how you feel and the amount of sleep you are getting. Our booklet on Menopausal symptoms and breast cancer explains more about managing these types of effects and ways you might find helpful to manage them.  You can read the booklet via this link or get a free copy by calling our Helpline.

As your symptoms are having an impact on your quality of life it would be useful to talk your situation over with a healthcare professional if you haven’t done so already.  You can talk to your breast care nurse, specialist or GP who would be able to advise you further and if appropriate may also be able to refer you to a menopause clinic for specialist help.

 

You may also find it helpful to talk to others who have experienced similar feelings. You can post on the forum to ask others or talk to one of our Someone Like Me volunteers who have had a personal experience of breast cancer and are trained to provide support. The volunteers are able to talk to you by email or telephone.

 

Do call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open. 

 

We are currently reviewing our Forum service and wonder if you would have five to 10 minutes to complete a short survey. The survey will help us gather information about this service and understand more about any improvements we can make.

 

Best wishes

Catherine

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Member

Re: Chemotherapy induced menopause

I am the same age and having forced menopause due to be HER2+ 

 

i use a ladycare magnet (buy online or in boots) - about £40!! But I swear by it.  You must give it time - weeks - but I wouldn't be without mine now .....worth a go! 

 

.... just be aware they are a magnet - I have been attached to many a shopping trolley or metal objects!! 😂

 

good luck

Member

Chemotherapy induced menopause

Hi there. I had stage 2 triple negative breast cancer in 2016. I was 38 and although my periods did come back from a while they have now stopped and I started having some hot flushes. The hot flushes don’t bother me to much. It’s the mood swings. I feel like im so angry one minute and fine the next. Im struggling to sleep but don’t feel like I have any energy. It’s so difficult with 2 young children. Is there anything herbal you can recommend. Everything I have seen isn’t recommended if you have had breast cancer. I know mine wasn’t hormone related but o wouldn’t want to risk taking something that could cause my any harm.

Thank you in advance x